Hail, Larimer
- When
- June 24, 2:41 PM MST
- Where
- Larimer County, 7 mi E of Virginia Dale
- Measured
- 1 in hail
- Reported by
- COOP STATION
- Coordinates
- 40.950, -105.217
27 hail, 2 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at Jun 24, 1:40 PM MST, 1 hour 1 minute earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 240 PM MDT SAT JUN 24 2006 .SHORT TERM DISCUSSION...TNGT-SUN...MDLS MAINTAIN NWLY FLO ALF ACRS CNTRL RCKYS WITH SFC HI PRES ENTRENCHED OVR THE GRT PLAINS. MOIST LO LVL UPSLP FLO AND A WK SHT WV WILL PROVIDE ADEQUATE INSTBLTY FOR SCT SHWRS AND TSTMS ACRS THE ERN SLPS OF MTNS...URBAN CORRIDOR AND CYS AND PALMER DVDS. A FEW TSTMS MAY BCM SVR THIS AFTN AND EVE. FRTHR TO THE E THE COOL AIR IN LO LVLS HAS CAPPED THE AMS. FRTHR TO THE W OVER THE MTNS AND HI VLYS THE AMS WILL REMAIN RELATIVELY DRY AND STBL BUT RADAR SHWS SUM SHWRS IN N PARK THIS AFTN. MDLS TEND TO HANG ON TO PCPN OVR PLAINS THRU NGT SO WILL LEAVE SLGT CHC OF SHWRS. ON SUN LTL CHNG IN CURRENT SYNOPTIC SITUATION BUT RISK OF SVR MAY BE LWR. TEMPS WILL CONT ON COOL SIDE OVR PLAINS. WILL MAKE ONLY SML ADJUSTMENTS TO MOS TEMP GDNC VALUES. .LONG TERM DISCUSSION...AN UPPER LEVEL RIDGE WILL REMAIN OVER THE WESTERN U.S. WITH A NORTHERLY FLOW OVR ERN COLORADO. FOR THE FRONT RANGE FOOTHILLS EASTWARD...A SERIES OF SURGES WL ALLOW FOR PERSISTENT ELY FLOW. AS A RESULT...THE MAIN FOCUS FOR DEEP CONVECTION WILL LIKELY BE ALONG THE FOOTHILLS AND PALMER DIVIDE. OVERALL THIS IS ALREADY REFLECTED IN THE GRIDS SO NO BIG CHANGES ARE ANTICIPATED. THE NEXT SURGE WILL IMPACT NERN CO SUNDAY AFTN...THEN TUESDAY AFTN/EVENING...AND ANOTHER LATE WEDNESDAY/ERLY THURSDAY. IN EACH INSTANCE THE PRIMARY FOCUS WILL BE ALONG THE FRONT RANGE. OVER THE NERN PLAINS...SUBSIDENCE MAY INHIBIT THE DEVELOPMENT OF TSTMS...BUT NOT ENTIRELY SO WL STICK WITH GENERALLY ISOLD POPS THERE...WITH SCT POPS ALONG THE FRONT RANGE. THE GFS DOES SHOW A SHORT WAVE OVERRIDING THE RIDGE ON WEDNESDAY/THURSDAY SO THIS UPPER SUPPORT SHOULD HELP TO ENHANCE THE LOW LEVEL SURGE AT THAT TIME. FCST CAPES FM THE INTERACTIVE SOUNDINGS ARE NOT TOO IMPRESSIVE WITH VALUES RAING FM 700-1000 J/KG ALG THE FRONT RANGE AND PALMER DIVIDE ...SEVERE POTENTIAL LOOKS LOW BUT COULD BE MORE FVBL ENVIRONMENT FOR PCPN. && .BOU WATCHES/WARNINGS/ADVISORIES...NONE. && GARD/COOPER
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1058 AM MDT SAT JUN 24 2006 COZ030>051-251200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1058 AM MDT SAT JUN 24 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL FORM OVER THE EASTERN SLOPES OF THE MOUNTAINS BY MID AFTERNOON AND SPREAD OVER THE URBAN CORRIDOR AND PALMER DIVIDE DURING THE LATE AFTERNOON AND NIGHT. MOIST LOW LEVEL UPSLOPE FLOW ALONG WITH AMPLE INSTABILITY AND WIND SHEAR WILL ALLOW A FEW OF THE THESE STORMS TO BECOME SEVERE...PRODUCING LARGE HAIL...DAMAGING WINDS AND POSSIBLY A TORNADO. A SURGE OF COOLER AIR THIS MORNING WILL KEEP THE AIR MASS FARTHER TO THE EAST OVER THE PLAINS CAPPED. THE AIR MASS FARTHER TO THE WEST OVER THE MOUNTAINS AND HIGH VALLEYS WILL REMAIN GENERALLY DRY AND STABLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ISOLATED AFTERNOON AND EVENING THUNDERSTORMS CAN BE EXPECTED THROUGH THE PERIOD...GENERALLY IN AREAS EAST OF THE CONTINENTAL DIVIDE. THUNDERSTORMS MAY BECOME MORE NUMEROUS ON SUNDAY ALONG THE FRONT RANGE...AND ACROSS THE OUTLOOK AREA TUESDAY AND WEDNESDAY FOLLOWING THE PASSAGE OF TWO RELATIVELY STRONG FRONTAL SYSTEMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED BY AROUND MID AFTERNOON. GARD/COOPER
The Cheyenne radar (KCYS), 41 km away, was scanning. The volume nearest the first event began at 21:42 UTC.
27 hail, 2 thunderstorm wind. Local standard time, as filed.
Large hail broke a car windshield.
Large hail broke a car windshield.
Severe thunderstorm winds snapped power lines a distance of one quarter of a mile.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2006Every state in 2006This day in weather historyWarnings in Colorado, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5516870, 5516871, 5516878, 5516872, 5516873, 5516874, 5516875, 5516876, 5516877, 5516879, 5516880, 5516881, 5516976, 5516977, 5516978, 5516979, 5516980, 5516982, 5516981, 5516983, 5516984, 5516985, 5516986, 5516987, 5516988, 5516989, 5516990, 5516991, 5516992.